I was perscribed lamictal 100mg for my severe bipolor mood swings. It helps really, but I jus want to know what catagorey lamical falls under as like opiate, narcotic and or controlled substance.
Is lamictal a narcotic, controlled substance or even an opiate?
Question posted by mandaranae86 on 10 Jan 2013
Last updated on 19 August 2019
It is only a controlled substance by way of perscpition. If you don't know by now medicaid will pay for an extended release. The strength is 400mg total which is broken down into a 100mg ER and a 300mg ER pill dosage. This I believe is the highest and your dr may have to arm wrestle for it. Totally worth it for all patients that require this step.
I was just ok at 200mg ×2 but it wasn't quite enough for me because of seasonal depressions. With the ER I'm back to where I should be for overall mood. Even with the seasonal moods.
As others have said, it is not a narcotic, controlled substance, or opiate. One of the side effects that may happen is drowsiness and dizziness however. It works by not allowing certain chemicals in your brain to bind to or travel between receptors so easily. Thus, it affects mood disorders and it helps people with epilepsy or seizures as in all those cases, the way brain chemistry works is what causes mood changes or seizures. Lamictal works to slow the movement and binding of chemicals.
I took lamictal for 7 years for bipolar disorder. I wasn't sure that it was doing anything for me, but it was prescribed so I took it. During those 7 years a lot of unpleasant things happened in my life. Mainly job layoffs and what seemed to be the natural worsening of my condition in trigger responses to the negative events. I finally ended up on disability from bipolar disorder although not having to work did not make how I felt any better.
I was tense all the time and after a string of bad events year after year, I got to where I began expecting more bad things to keep happening. I've gone a long time living with very little sleep, always anxious (even though I was prescribed medication for anxiety), always tense, always expecting the next worst thing to happen.
Quite by accident about a month ago, I was away from home for 5 days without my lamictal. At first I wondered what was going to happen. But nothing seemed different, so after being without for 5 days, I just never resumed taking it.
After about 2 weeks, I began to notice that this undercurrent feeling of foreboding and doom waiting to happen went away. Nothing in my life has changed to cause that other than not taking the lamictal.
Now being off of it for about a month, I am much calmer but exhausted from 7 years of living a very anxious and tense existence. I've still got problems and worries, but I can put them aside and get some sleep now. They are no longer feelings that are all out of proportion.
I believe now it was the lamictal doing that. I do have some minor depression but it seems like it is tied to no longer being so negatively keyed up. I think about the 7 years of living with that out of control sense that bad things are always about to happen, or I've done something wrong and don't know it yet, or I'm going to do something really wrong and just don't know what it is.
In retrospect, it was all for naught. At this point, I'm still coming to terms with that. Kind of like I don't know how to act now without that constant sense of terror about to happen. And I can sleep. That's a blessing.
I see my doctor next month and since nothing really bad has happened since quitting the lamictal, I'm not going to seek an earlier appointment. I will if things get really weird, but so far, I'm doing as well as can be expected, I believe. I understand that going off of lamictal makes it more dangerous to go back on it again. After coming out of the hell I lived for 7 years taking it, I have no desire to go back on it. Just about anything would be preferable to that the way I feel now.
No, lamictal is not any of those. It is a mood stabilizer, though. But if you should decide to stop taking it you should see your doc, he may want to wean you off.
Thank you all. These responses really informed me and helped me undertand more about lamictal. I take it everyday and been on it for about 6mo.s and its 100mg and makes me feel like my panicy, anxiety, butterfly feeling in my stomach, well I don't have that horrible feeling as much since I've been on lamictal. I love this perscription and id also have to say that its one of the best meds I've ever been on cause this actually helped me. Anyways, I was just a little confused about it, so thanks to those who answered my question.
*god bless to all*
Taking and not narcotic mood stabilizer for bipolar one which is hard to treat going on 13 years now.
Lamictal is a mood stabalizer, it is used in the treatment of bipolar disorder; seizure prevention; schizoaffective disorder and belongs to the drug class triazine anticonvulsants.
Read more at: https://www.drugs.com/lamictal.html
I agree with Kaismama. It's none of those. I take it, which was a lifesaver to me. It's like a mood stabilizer. But is used for different things too. I love it. Good luck with it. Take care, and many blessings to you. Ruthie
No, its none of those thing. Its a med for bi polar disorder.
- Lamictal uses and safety info
- Lamictal information for Healthcare Professionals (includes dosage details)
- Side effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.